Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 82, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 5, 2013, 11:47 AM CDT for Pulaski County, Missouri. It took effect at Aug 6, 2013, 7:00 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2013, 11:47 AM CDT (16:47 UTC)
- In effect from
- Aug 6, 2013, 7:00 AM CDT
- Expired
- Aug 7, 2013, 1:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
565 WGUS43 KSGF 051647 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1147 AM CDT MON AUG 5 2013 ...The National Weather Service in Springfield has issued a Flood Warning for the following rivers in Missouri... Big Piney River at Fort Leonard Wood affecting Pulaski County. Gasconade River at Jerome affecting Phelps County. Heavy rainfall over the past few days has caused river levels to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with property and livestock along the river should continue to monitor river conditions. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC169-060447- /O.NEW.KSGF.FL.W.0082.130806T1200Z-130807T1800Z/ /TBNM7.1.ER.130806T1200Z.130806T1200Z.130806T1800Z.UU/ 1147 AM CDT MON AUG 5 2013 The National Weather Service in Springfield has issued a * Flood Warning for the Big Piney River at Fort Leonard Wood. * from Tuesday morning to Wednesday afternoon...or until the warning is cancelled. * At 11:00 AM Monday The stage was 11.0 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to near flood stage tomorrow morning. * Impact...At 13.0 feet...Flood waters affect the Pontoon Training area at Ft. Wood. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$ MOC161-060447- /O.NEW.KSGF.FL.W.0083.130806T1500Z-130809T0600Z/ /JRMM7.1.ER.130806T1500Z.130806T1800Z.130808T0600Z.NO/ 1147 AM CDT MON AUG 5 2013 The National Weather Service in Springfield has issued a * Flood Warning for the Gasconade River at Jerome. * from Tuesday morning to late Thursday night...or until the warning is cancelled. * At 10:45 AM Monday The stage was 9.8 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by tomorrow late morning and continue to rise to near 15.1 feet by tomorrow early afternoon. The river will fall below flood stage by early Thursday morning. * Impact...At 15.0 feet...Minor flooding begins near the gage site. Flood waters reach the lower edge of the concrete building where the gage equipment is located. && LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202 $$
1 follow-up statement
053 WGUS83 KSGF 060118 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 818 PM CDT MON AUG 5 2013 ...The Flood Warning is cancelled for the following rivers in Missouri...Kansas... Big Piney River at Fort Leonard Wood affecting Pulaski County Marmaton River at Fort Scott affecting Bourbon County .Heavy rainfall over the past several days caused river levels to rise. The rivers have since dropped below flood stage. There is additional rainfall is possible and rivers could again approach flood in the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && KSC011-060148- /O.CAN.KSGF.FL.W.0079.000000T0000Z-130806T2230Z/ /FSKK1.1.ER.130804T2231Z.130805T0516Z.130805T1940Z.NO/ 818 PM CDT MON AUG 5 2013 The Flood Warning is cancelled for The Marmaton River at Fort Scott. * At 7:45 PM Monday The stage was 36.4 feet. * Flood stage is 38.0 feet. * Forecast...The river will continue to fall to 20.9 feet by Wednesday morning. && LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481 $$ MOC169-060148- /O.CAN.KSGF.FL.W.0082.000000T0000Z-130807T1800Z/ /TBNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 818 PM CDT MON AUG 5 2013 The Flood Warning is cancelled for The Big Piney River at Fort Leonard Wood. * At 11:00 AM Monday The stage was 11.0 feet. * Flood stage is 13.0 feet. * Forecast...The river will crest below flood stage at 12.5 feet Wednesday early afternoon. * Impact...At 13.0 feet...Flood waters affect the Pontoon Training area at Ft. Wood. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 5, 6:12 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 5, 6:12 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 AM CDT Mon Aug 5 2013
...SHORT TERM UPDATE AND UPDATE TO AVIATION...
.UPDATE...
ISSUED AT 610 AM CDT MON AUG 5 2013
Convection that fired last night across Kansas produced very
impressive rainfall amounts just to the west of the forecast area,
but was never able to kick east with time. As the low level jet
continues to veer and weaken over the next couple of hours, this
convection should generally continue to weaken. Some
thunderstorms may make it into far southeastern Kansas or
southwestern Missouri, but should be fairly light in nature.
A more organized area of storms was able to develop over the
central and eastern portions of the CWA early this morning, but
thankfully, has been fairly progressive in terms of movement. These
have likely been able to tap into the slightly stronger belt of
westerlies across this area, and may also be feeling the influence
of a minor shortwave rotating southeast from Iowa. They should
continue to push south and east this morning, and while some
moderate to at times heavy rain can be expected, the progressive
nature to their movement suggests that high end flash flooding
isn't particularly likely this morning. Nonetheless, a solid inch
to perhaps two inches of new rainfall will be possible where the
heaviest cells move overhead...which will still be enough to
result in some minor new flooding and/or an exacerbation of
existing flooding.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 233 AM CDT MON AUG 5 2013
*610 AM...See update section above for latest convective
trends...remainder of previous discussion continues below...
Temperatures today will be tricky, as the upper ridge and associated
warm mid level temps try to poke northeast into the forecast area
during the daytime hours. The big question is really just how much
we will clear out, and whether any clearing will end up being too
late in the afternoon to make much of a difference. The best shot of
clearing will certainly be over the extreme southwestern corner of
the CWA, where mid 90s seems attainable. With very high dewpoints in
place, heat indices should have little trouble approaching the 100
degree mark.
As we head into this evening and the overnight hours tonight, the
ring of fire should light up yet again. At this juncture, it does
look like the most favored axis for thunderstorm activity will be a
little further north and east than in previous nights. As such, the
northern 2/3 to half of the CWA seem most likely to see
thunderstorms. Heavy rain will again be possible, and with
saturated soils, flash flooding as well. The Flash Flood Watch will
be allowed to continue into Tuesday morning.
.LONG TERM...(Tuesday THROUGH Sunday)
ISSUED AT 233 AM CDT MON AUG 5 2013
Once Tuesday night's activity exists to the east Wednesday morning,
it looks like the region should see a 12-18 hour break from the
rain, before a frontal boundary attempts to move into the area
Wednesday night.
Unfortunately, guidance seems to be converging on a solution that
only brings the front down to about I-44 before stalling it out
Thursday, with the front then sticking around into the weekend.
This solution would feature multiple rounds of showers and
thunderstorms in the vicinity of the front, something that we really
just don't need. This would also keep appreciable cloud cover
across the area, keeping temperatures at or below normal.
Dewpoints/humidity would remain quite high, however. By Day 6/7, the
GFS does attempt to nudge the front a little further south as a
stronger shortwave sweeps across the Corn Belt, while the ECMWF
keeps the front stalled across the forecast area. Regardless,
northwest flow looks to continue into at least next week, suggesting
the unsettled pattern should continue for a while.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
ISSUED AT 610 AM CDT MON AUG 5 2013
The heaviest convection should generally miss the terminals early
this morning, with just brief reductions in visibility as small
thunderstorm cells move overhead. IFR cigs will continue into mid
morning, before lifting to MVFR to VFR cu and stratocu.
Additional thunderstorm development seems fairly likely late
tonight into the early morning hours on Tuesday. IFR to LIFR cigs
and vis will be likely where thunderstorms, but given considerable
uncertainty regarding timing and location of convection, will hold
off on including these restrictions for now, and will handle
things with a broad brushed VCTS.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Tuesday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Tuesday morning FOR KSZ073-097-101.
&&
UPDATE...Boxell
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...BoxellHazardous weather outlook, Aug 5, 4:22 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 422 AM CDT MON AUG 5 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 422 AM CDT MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS TODAY...BEFORE DISSIPATING FOR A SHORT TIME LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ANY STORMS. WITH ALREADY SATURATED GROUND...FLASH FLOODING WILL BE POSSIBLE WITHIN AREAS OF HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT INTO THE EARLY MORNING HOURS TUESDAY. HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE POSSIBLE. THE COMBINATION OF WARM TEMPERATURES AND VERY HUMID CONDITIONS WILL RESULT IN HEAT INDICES IN THE UPPER 90S TO AROUND 100 DEGREES ACROSS SOUTHWESTERN AND WESTERN MISSOURI...AS WELL AS SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS THAT DEVELOP LATE TONIGHT WILL CONTINUE TO PUSH EAST ACROSS THE OZARKS TUESDAY MORNING. FLASH FLOODING WILL BE POSSIBLE THROUGH AT LEAST TUESDAY MORNING. UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON A NEAR DAILY BASIS. AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A DAILY BASIS THIS WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Aug 5, 7:23 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 AM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HEAVY RAIN NIANGUA 37.39N 92.83W
08/05/2013 M4.73 INCH WEBSTER MO PUBLIC
24 HOUR TOTAL...MOST OF THIS OCCURRED AFTER MIDNIGHT THIS
MORNING.
&&
GAGANLocal storm report, Aug 5, 8:12 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 AM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD MARSHFIELD 37.34N 92.91W
08/05/2013 WEBSTER MO PUBLIC
PICTURE FROM SOCIAL MEDIA WEBSITE SHOWS RESIDENTIAL
STREETS FLOODED IN MARSHFIELD.
&&
GAGANLocal storm report, Aug 5, 8:15 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 AM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 1 ESE TUNAS 37.84N 93.00W
08/05/2013 DALLAS MO DEPT OF HIGHWAYS
ROUTE E CLOSED IN BOTH DIRECTIONS NEAR THE LITTLE NIANGUA
RIVER.
&&
GAGANLocal storm report, Aug 5, 8:23 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 AM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 6 NNW MARSHFIELD 37.42N 92.95W
08/05/2013 WEBSTER MO EMERGENCY MNGR
ONE TO TWO FEET OF WATER FLOWING OVER HIGHWAY W.
&&
GAGANLocal storm report, Aug 5, 9:12 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 AM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM HEAVY RAIN 5 N HARTVILLE 37.32N 92.51W
08/05/2013 M3.50 INCH WRIGHT MO PUBLIC
3.5 INCHES OF RAIN MEASURED IN LAST 6 HOURS. STORM TOTAL
IS ESTIMATED IN EXCESS OF 10 INCHES.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:24 PM CDT | River Flood Warning | SGF | Laclede | 37 hr |
| Aug 4, 9:00 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 3 more | 15 hr |
| Aug 4, 11:20 PM CDT | River Flood Warning | SGF | Jasper | 70 hr |
| Aug 5, 12:30 AM CDT | Flash Flood Warning | SGF | Barton | 8 hr |
| Aug 5, 4:10 AM CDT | Areal Flood Warning | SGF | Dallas, Hickory, Laclede, Polk, Webster, Wright | 8 hr |
| Aug 5, 6:26 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Polk, Webster | 6 hr |
| Aug 5, 6:46 AM CDT | Flash Flood Warning | SGF | Dallas, Hickory, Laclede, Polk, St. Clair | 5 hr |
| Aug 5, 7:31 AM CDT | Flash Flood Warning | SGF | Wright | 4 hr |
| Aug 5, 8:07 AM CDT | Flash Flood Warning | SGF | Laclede | 4 hr |
| Aug 5, 8:56 AM CDT | Areal Flood Warning | SGF | Dent, Howell, Oregon, Phelps, Pulaski, Shannon and 1 more | 8 hr |
| Aug 5, 11:47 AM CDT | River Flood Warning | SGF | Phelps | 7 days |
| Aug 5, 11:56 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dallas, Hickory, Laclede, Polk and 3 more | 12 hr |
| Aug 5, 4:17 PM CDT | Special Weather Statement | SGF | Hickory | 28 min |
| Aug 5, 4:24 PM CDT | Special Weather Statement | SGF | Vernon | 36 min |
| Aug 5, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 50 min |
| Aug 5, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| Aug 5, 5:38 PM CDT | Special Weather Statement | SGF | Webster | 37 min |
| Aug 5, 5:46 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 6 hr |
| Aug 5, 6:34 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene | 6 hr |
| Aug 5, 6:53 PM CDT | Special Weather Statement | SGF | Christian | 37 min |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.